Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 10, 2021, 1:55 PM EDT for Scott County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 1:55 PM EDT (17:55 UTC)
- Expired
- Aug 10, 2021, 2:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, TN
The radar
The Knoxville radar (KMRX), 91 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1950 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WUUS54 KMRX 101755
SVRMRX
TNC151-101845-
/O.NEW.KMRX.SV.W.0104.210810T1755Z-210810T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
155 PM EDT Tue Aug 10 2021
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Central Scott County in east Tennessee...
* Until 245 PM EDT.
* At 155 PM EDT, a severe thunderstorm was located over Huntsville,
or 9 miles south of Oneida, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Huntsville, Helenwood, Norma, Robbins, Smokey Junction and Slick
Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 8433 3639 8431 3638 8432 3639 8433
3633 8433 3622 8440 3635 8461 3645 8455
TIME...MOT...LOC 1755Z 289DEG 9KT 3639 8453
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Diegan2 follow-up statements
647
WWUS54 KMRX 101820
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
220 PM EDT Tue Aug 10 2021
TNC151-101845-
/O.CON.KMRX.SV.W.0104.000000T0000Z-210810T1845Z/
Scott TN-
220 PM EDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL SCOTT COUNTY...
At 220 PM EDT, a severe thunderstorm was located over Huntsville, or
10 miles south of Oneida, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Huntsville, Helenwood, Norma and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 8433 3639 8431 3638 8432 3639 8433
3633 8433 3627 8440 3631 8452 3635 8461
3645 8455
TIME...MOT...LOC 1820Z 272DEG 16KT 3638 8448
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Diegan848
WWUS54 KMRX 101830
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
230 PM EDT Tue Aug 10 2021
TNC151-101840-
/O.CAN.KMRX.SV.W.0104.000000T0000Z-210810T1845Z/
Scott TN-
230 PM EDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3641 8433 3639 8431 3638 8432 3639 8433
3633 8433 3627 8440 3631 8452 3635 8461
3645 8455
TIME...MOT...LOC 1826Z 289DEG 9KT 3637 8445
$$
DieganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:31 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 10, 1:31 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 131 PM EDT Tue Aug 10 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Morning update hasn't changed much in the actual forecast, but unfortunately forecast certainty isn't very high either. Convective Allowing Models are all over the place with some saying there will be virtually no convection the rest of the day, and others trying to blow up convection across the entire area in the next couple of hours. Based on 12z soundings and current radar, think that there should be some convection later this morning/afternoon. Storms are trying to fire already, but think the inversion is keeping them capped off this morning. But with mostly sunny skies expected we should eventually overcome the inversion and expect convection to eventually be able to get going, especially along the mountains and plateau. Think that if/when storms are able to get going they should mostly be typical summertime thunderstorms, but there is enough instability and a weak shear that some of them could become strong to severe later today. Best chances look to again be across the northern Cumberland Plateau and up into KY for the strongest storms. Again, forecast certainty is low because the atmosphere is primed to see convection, but there's not a lot of great synoptic level lift out there. But if a few larger storms are able to fire off then the outflows they create could trigger a domino effect causing us to see more widespread storms. ABM && .AVIATION... 18Z TAF DISCUSSION. Another afternoon of showers and thunderstorms is expected across the area. In the TAFs have highlighted the time frame of the greatest coverage of storms with a TEMPO group. It's still possible to see a storm outside of the TEMPO hours, but chances should be much lower once the sun begins to set. Expect some more fog in the morning with KTYS/KTRI having the highest chance of fog. Not a lot of certainty on how dense the fog may end up being, but will wait to see where rain occurs which should give a better understanding for fog potential. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 92 73 93 73 / 30 30 20 50 20 Knoxville McGhee Tyson Airport, TN 73 92 73 93 73 / 20 40 20 50 20 Oak Ridge, TN 71 91 72 92 72 / 20 30 20 50 20 Tri Cities Airport, TN 69 88 69 90 69 / 30 50 20 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 10, 3:13 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 AM EDT Tue Aug 10 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 313 AM EDT Tue Aug 10 2021 /213 AM CDT Tue Aug 10 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are in the forecast today. Some of these storms could be strong to possibly severe with damaging winds, cloud to ground lightning, and brief heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 10, 12:56 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
1256 PM EDT Tue Aug 10 2021
TNZ012-013-101745-
Scott TN-Campbell TN-
1256 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Campbell and northeastern Scott Counties through 145 PM EDT...
At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntsville, or near Oneida, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Caryville, Winfield, Elk
Valley, Ketchen, Royal Blue and Norma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3659 8414 3628 8424 3637 8460 3660 8454
TIME...MOT...LOC 1655Z 274DEG 16KT 3644 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DieganSpecial weather statement, Aug 10, 1:04 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Morristown TN
104 PM EDT Tue Aug 10 2021
TNZ074-101745-
Sevier Smoky Mountains TN-
104 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Sevier
County through 145 PM EDT...
At 104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gatlinburg, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gatlinburg, Smoky Mountains-Newfound Gap, Pittman Center, Elkmont and
Great Smoky Mountains National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3560 8360 3571 8358 3575 8346 3577 8329
3566 8331 3566 8335 3564 8337 3561 8342
3561 8344 3560 8346
TIME...MOT...LOC 1704Z 274DEG 16KT 3569 8347
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DieganSpecial weather statement, Aug 10, 1:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
143 PM EDT Tue Aug 10 2021
TNZ012-101830-
Scott TN-
143 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Scott County
through 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntsville, or 9 miles south of Oneida, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Helenwood, Norma, Robbins and Smokey Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 8435 3645 8434 3642 8435 3639 8431
3638 8432 3639 8433 3631 8433 3628 8434
3626 8438 3625 8438 3636 8462 3647 8457
TIME...MOT...LOC 1742Z 284DEG 12KT 3639 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DieganSpecial weather statement, Aug 10, 1:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
143 PM EDT Tue Aug 10 2021
TNZ081-098-099-101830-
Sequatchie TN-Marion TN-Hamilton TN-
143 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Sequatchie,
northeastern Marion and west central Hamilton Counties through 230 PM
EDT/130 PM CDT/...
At 142 PM EDT/1242 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Tracy City, or 11 miles north of Jasper, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chattanooga, Dunlap, Signal Mountain, Walden, Whitwell, Fairmount,
Red Bank, Powells Crossroads, Martin Springs and Cartwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3532 8556 3534 8554 3536 8551
3541 8549 3541 8551 3547 8538 3543 8533
3514 8525 3511 8568 3522 8573
TIME...MOT...LOC 1742Z 248DEG 14KT 3523 8564
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:30 PM EDT | Areal Flood Advisory | MRX | Knox | 3 hr |
| Aug 10, 12:56 PM EDT | Special Weather Statement | MRX | Scott | 49 min |
| Aug 10, 1:43 PM EDT | Special Weather Statement | MRX | Scott | 47 min |
| Aug 10, 1:43 PM EDT | Special Weather Statement | MRX | Marion, Sequatchie | 47 min |
| Aug 10, 2:03 PM EDT | Special Weather Statement | MRX | Campbell | 42 min |
| Aug 10, 2:26 PM EDT | Areal Flood Advisory | MRX | Scott | 2 hr |
| Aug 10, 2:41 PM EDT | Special Weather Statement | MRX | Union | 49 min |
| Aug 10, 2:57 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Aug 10, 3:00 PM EDT | Special Weather Statement | MRX | Meigs | 45 min |
| Aug 10, 3:07 PM EDT | Special Weather Statement | MRX | Morgan | 53 min |
| Aug 10, 3:33 PM EDT | Special Weather Statement | MRX | Blount | 42 min |
| Aug 10, 3:46 PM EDT | Special Weather Statement | MRX | Morgan | 44 min |
| Aug 10, 3:53 PM EDT | Areal Flood Advisory | MRX | Morgan | 112 min |
| Aug 10, 4:01 PM EDT | Special Weather Statement | MRX | Bradley | 44 min |
| Aug 10, 4:04 PM EDT | Special Weather Statement | MRX | Roane | 41 min |
| Aug 10, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 46 min |
| Aug 10, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 45 min |
| Aug 10, 4:49 PM EDT | Special Weather Statement | MRX | Roane | 26 min |
| Aug 10, 4:54 PM EDT | Special Weather Statement | MRX | Monroe | 36 min |
| Aug 10, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 29 min |
| Aug 10, 5:09 PM EDT | Special Weather Statement | MRX | McMinn | 51 min |
| Aug 10, 5:11 PM EDT | Special Weather Statement | MRX | Loudon | 34 min |
| Aug 10, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 35 min |
| Aug 10, 5:28 PM EDT | Special Weather Statement | MRX | Monroe | 32 min |
| Aug 10, 5:34 PM EDT | Special Weather Statement | MRX | Bradley | 26 min |
| Aug 10, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 51 min |
| Aug 10, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 44 min |
| Aug 10, 6:03 PM EDT | Special Weather Statement | MRX | Cocke | 27 min |
| Aug 10, 6:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
| Aug 10, 6:38 PM EDT | Areal Flood Advisory | MRX | Hamilton | 112 min |
| Aug 10, 7:31 PM EDT | Special Weather Statement | MRX | Hamilton | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.